|Exercise on Truvada, Crestor 20mg and Ezetrol
Feb 18, 2013
I have recently started quite a rigorous training regime which includes 3 days of cardio and 3 days of trainer-assisted workouts per week.
I have been on Truvada for nearly 3 years (CD4 650+; undetectable viral load) and Crestor and Ezetrol for a year. I have also started taking an 80% pure protein supplement twice a day on workout days.
Is there anything I need to be on the lookout for? I am coping quite well with this change in lifestyle (and I hope it will positively impact my health!) and just want to be sure that there are no warning signs which I need to pay attention to.
| Response from Mr. Vergel
It would have been nice to know what other HIV medication you are taking with Truvada since some tend to have greater impact on muscle tissue.
Become familiarized with this problem that can be caused or worsened by statins (Crestor)and certain HIV medications with or without exercise:
If you have a lot of muscle pain that does not improve within 2-3 days, have your doctor check your CPK levels.
High CPK levels could cause the following symptoms:
Abnormal urine color (dark, red, or cola colored)
Decreased urine production
Muscle stiffness or aching (myalgia)
Weakness of the affected muscles
Luckily, most people do well on statins!
One more thing: make sure that your protein supplement does not creatine. If it does, make sure you do not consume more than 5 grams of creatine per day. People taking Truvada may experience concerning decreases in kidney function with this bodybuilding supplement.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.